Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 158, NWS Jacksonville, FL

July 5, 2014Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 5, 2014, 2:23 PM EDT for Camden County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2014, 2:23 PM EDT (18:23 UTC)
Expired
Jul 5, 2014, 3:00 PM EDT
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:49 AM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 5, 9:49 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EDT SAT JUL 5 2014

.UPDATE...
SURFACE-LOW LEVEL TROUGH-SHEAR LINE EXTENDS FROM THE ATLANTIC
ACROSS NORTH FLORIDA AND INTO THE NORTHEASTERN GULF OF MEXICO. THIS
SHEAR LINE WILL BE THE FOCUSING MECHANISM FOR AFTERNOON
THUNDERSTORMS MOVING FROM THE GULF TOWARD THE EAST COAST. A FEW
OF THESE STORMS WILL HAVE FREQUENT LIGHTNING AND GUSTY WINDS
TODAY. ACROSS SOUTHEAST GEORGIA IT IS A ENTIRELY DIFFERENT STORY
WITH HOT TEMPS AND HEAT INDEX READING IN THE MID TO UPPER 90S.

&&

.AVIATION...
RIGHT NOW HAVE THUNDERSTORMS IN THE VICINITY FOR MOST STATION AND
A TEMPO GROUP AT GAINESVILLE. MAY HAVE TO ADD MORE TEMPO GROUPS
DEPENDING UPON HOW THE CONVECTION DEVELOPS TODAY.

&&

.MARINE...
THINGS ARE CONTINUING TO SETTLE DOWN OVER THE COASTAL WATERS WITH THE
MAIN THREAT TODAY BEING THUNDERSTORMS MOVING TOWARD THE EAST AND
COVERING INLETS AND PASSES THIS AFTERNOON.

RIP CURRENTS: MODERATE RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  71  92  70 /  30  20  20  20
SSI  86  76  86  74 /  30  20  20  20
JAX  90  73  91  73 /  40  30  30  30
SGJ  86  74  88  75 /  30  20  30  30
GNV  89  70  91  70 /  30  30  40  40
OCF  89  70  90  71 /  30  30  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SANDRIK//GUILLET
Hazardous weather outlook, Jul 5, 4:41 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 AM EDT SAT JUL 5 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
441 AM EDT SAT JUL 5 2014

...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES DUE TO
ONSHORE WINDS AND SWELLS.

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA TODAY. A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE...WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A MODERATE RIP CURRENT RISK IS EXPECTED ON SUNDAY.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA EACH DAY.

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 5, 1:06 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EDT SAT JUL 5 2014

GAZ136-153-051745-
INLAND GLYNN-WAYNE-
106 PM EDT SAT JUL 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND GLYNN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 145 PM EDT...

AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF MOUNT PLEASANT...MOVING
WEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND THALMANN...MOUNT PLEASANT...GARDI...SCREVEN...ODUM...JESUP...
DOCTORTOWN AND BROADHURST THROUGH 145 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3182 8202 3175 8191 3168 8185 3159 8171
      3153 8165 3149 8162 3127 8168 3128 8174
      3133 8173 3136 8180 3135 8193 3136 8203
      3146 8206 3148 8212 3177 8213 3178 8209
      3180 8211 3183 8208
TIME...MOT...LOC 1707Z 109DEG 9KT 3149 8174

SANDRIK
Special weather statement, Jul 5, 1:20 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EDT SAT JUL 5 2014

GAZ152-153-165-051745-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-
120 PM EDT SAT JUL 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY...
CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 145 PM EDT...

AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTH OF TARBORO...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WAVERLY...TARBORO...THALMANN...WAYNESVILLE...RAYBON AND ATKINSON
THROUGH 145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3101 8171 3100 8191 3104 8190 3105 8193
      3129 8201 3130 8199 3132 8202 3136 8203
      3135 8188 3136 8180 3133 8173 3136 8170
      3139 8170 3140 8167
TIME...MOT...LOC 1720Z 177DEG 3KT 3110 8182
Special weather statement, Jul 5, 1:39 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT SAT JUL 5 2014

FLZ024-025-051815-
DUVAL-NASSAU-
139 PM EDT SAT JUL 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
215 PM EDT...

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
YULEE TO 3 MILES NORTH OF TALLYRAND...MOVING WEST AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...
YULEE...FORT CAROLINE...OCEANWAY AND JACKSONVILLE INTERNATIONAL ARPT
THROUGH 215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3034 8180 3077 8176 3075 8173 3074 8167
      3075 8167 3075 8166 3073 8165 3074 8162
      3072 8161 3071 8154 3072 8153 3073 8149
      3035 8149
TIME...MOT...LOC 1740Z 101DEG 4KT 3071 8160 3040 8163

SANDRIK
Special weather statement, Jul 5, 1:49 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT SAT JUL 5 2014

GAZ152-164-165-051815-
BRANTLEY-CHARLTON-INLAND CAMDEN-
149 PM EDT SAT JUL 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY...
CHARLTON AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 215 PM EDT...

AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF WAVERLY TO 2 MILES SOUTHWEST OF WINOKUR...MOVING NORTHWEST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WOODBINE...WAVERLY...TARBORO...WINOKUR...RACE POND...HOMELAND...
FOLKSTON...WAYNESVILLE AND HICKOX THROUGH 215 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3095 8164 3083 8193 3083 8195 3080 8199
      3101 8221 3101 8213 3108 8220 3126 8176
      3117 8178 3112 8169 3111 8163 3112 8162
      3110 8160
TIME...MOT...LOC 1750Z 149DEG 15KT 3117 8179 3105 8207

SANDRIK
Special weather statement, Jul 5, 2:16 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT SAT JUL 5 2014

GAZ150-152-164-165-051845-
BRANTLEY-CHARLTON-INLAND CAMDEN-WARE-
216 PM EDT SAT JUL 5 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
BRANTLEY...CHARLTON AND CAMDEN COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 245 PM EDT...

AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF
TARBORO TO 4 MILES NORTHWEST OF RACE POND...MOVING NORTHWEST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WOODBINE...TARBORO...COLESBURG...WINOKUR...RACE POND...WAVERLY...FORT
MUDGE...BOGGY BAY...BRAGANZA AND WAYCROSS THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3093 8164 3087 8166 3091 8212 3121 8240
      3122 8222 3121 8219 3122 8215 3123 8176
      3117 8178 3115 8176 3115 8173 3112 8169
      3112 8166 3111 8163
TIME...MOT...LOC 1816Z 141DEG 10KT 3104 8176 3106 8218

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:39 PM EDTSpecial Weather StatementJAXNassau36 min
Jul 5, 2:31 PM EDTSpecial Weather StatementJAXFlagler44 min
Jul 5, 2:43 PM EDTSevere Thunderstorm WarningJAXNassau32 min
Jul 5, 3:13 PM EDTSpecial Weather StatementJAXNassau47 min
Jul 5, 3:18 PM EDTSpecial Weather StatementJAXMarion27 min
Jul 5, 3:22 PM EDTSpecial Weather StatementJAXFlagler23 min
Jul 5, 3:46 PM EDTSpecial Weather StatementJAXMarion29 min
Jul 5, 3:50 PM EDTSpecial Weather StatementJAXDuval25 min
Jul 5, 3:59 PM EDTAreal Flood AdvisoryJAXMarion2 hr
Jul 5, 4:03 PM EDTAreal Flood AdvisoryJAXDuval87 min
Jul 5, 4:14 PM EDTSpecial Weather StatementJAXMarion31 min
Jul 5, 4:29 PM EDTSpecial Weather StatementJAXClay31 min
Jul 5, 4:52 PM EDTSpecial Weather StatementJAXClay38 min
Jul 5, 5:02 PM EDTSpecial Weather StatementJAXGilchrist28 min
Jul 5, 5:10 PM EDTSpecial Weather StatementJAXClay35 min
Jul 5, 5:20 PM EDTSpecial Weather StatementJAXAlachua25 min
Jul 5, 5:36 PM EDTSevere Thunderstorm WarningJAXAlachua39 min
Jul 5, 5:38 PM EDTAreal Flood AdvisoryJAXPutnam112 min
Jul 5, 5:45 PM EDTSpecial Weather StatementJAXPutnam45 min
Jul 5, 5:46 PM EDTAreal Flood AdvisoryJAXAlachua, Gilchrist119 min
Jul 5, 6:08 PM EDTSpecial Weather StatementJAXAlachua52 min
Jul 5, 6:26 PM EDTAreal Flood WarningJAXAlachua109 min
Jul 5, 6:36 PM EDTSpecial Marine WarningJAX114 min
Jul 5, 6:51 PM EDTSpecial Weather StatementJAXMarion39 min
Jul 5, 7:04 PM EDTAreal Flood WarningJAXGilchrist116 min
Jul 5, 7:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Jul 5, 7:19 PM EDTSpecial Marine WarningJAX116 min
Jul 5, 1:06 PM EDTSpecial Weather StatementJAXWayne39 min
Jul 5, 1:20 PM EDTSpecial Weather StatementJAXBrantley25 min
Jul 5, 1:49 PM EDTSpecial Weather StatementJAXBrantley26 min
Jul 5, 2:16 PM EDTSpecial Weather StatementJAXBrantley29 min
Jul 5, 3:54 PM EDTAreal Flood WarningJAXGlynn111 min
Jul 5, 4:07 PM EDTSpecial Weather StatementJAXGlynn38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.